Alert archive / Arizona / Wind Advisories in 2017

Wind Advisory 29, NWS Flagstaff, AZ

June 11, 2017Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 11, 2017, 2:14 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 12, 2017, 7:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2017, 2:14 PM MST (21:14 UTC)
In effect from
Jun 12, 2017, 7:00 AM MST
Expired
Jun 12, 2017, 6:00 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2017-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2017-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2527 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WWUS75 KFGZ 112114
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
214 PM MST Sun Jun 11 2017

AZZ004>007-015-120300-
/O.NEW.KFGZ.WI.Y.0029.170612T1400Z-170612T2200Z/
/O.CON.KFGZ.WI.Y.0027.000000T0000Z-170612T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Western Mogollon Rim-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, 
Williams, and Munds Park
214 PM MST Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM MST MONDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 7 AM to 3 PM MST Monday. 

* TIMING...Strong wind until 7 PM MST today, then again Monday
  from 7 AM to 3 PM MST. Winds will remain strong overnight
  tonight over the Highway 89 corridor from Doney Park to Sunset 
  Crater. 

* WINDS...Southwest 20 to 30 mph with gusts 40 to 45 mph through 7
  PM this evening, decreasing to 10 to 20 mph overnight for most
  areas. Wind increasing again after 7 AM MST Monday to 20 to 30 
  mph with gusts 40 to 50 mph. 

* IMPACTS...Gusty winds will make travel in high profile vehicles
  difficult. Strong winds may result in areas of blowing dust and
  reduced visibility, particularly north of Flagstaff along the
  Highway 89 corridor.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ009>014-016-017-039-040-120300-
/O.NEW.KFGZ.WI.Y.0029.170612T1400Z-170613T0100Z/
/O.CON.KFGZ.WI.Y.0027.000000T0000Z-170612T0200Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., 
Dilkon, and Kykotsmovi
214 PM MST Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM MST MONDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 7 AM to 6 PM MST Monday. 

* TIMING...Strong winds until 7 PM MST today, then again Monday
  from 7 AM to 6 PM MST.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph until 7
  PM MST today. Winds decreasing to 10 to 20 mph overnight, then
  increasing again to 20 to 30 mph with gusts 40 to 50 mph after 
  7 AM MST Monday.

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility, particularly east of 
  Flagstaff to the New Mexico border. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ008-120200-
/O.CON.KFGZ.WI.Y.0027.000000T0000Z-170612T0200Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
214 PM MST Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...Until 7 PM MST today.

* WINDS...Southwest 15 to 25 mph with gusts to 40 mph.

* IMPACTS...Gusty winds will make travel in high profile vehicles
  difficult.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
7 follow-up statements
741 
WWUS75 KFGZ 120205
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
705 PM MST Sun Jun 11 2017

AZZ004>007-015-120315-
/O.EXP.KFGZ.WI.Y.0027.000000T0000Z-170612T0200Z/
/O.CON.KFGZ.WI.Y.0029.170612T1400Z-170612T2200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Western Mogollon Rim-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, 
Williams, and Munds Park
705 PM MST Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY...
...WIND ADVISORY HAS EXPIRED FOR SUNDAY...

* TIMING...Strong wind from 7 AM to 3 PM MST. Winds will remain 
  strong overnight tonight over the Highway 89 corridor from Doney
  Park to Sunset Crater. 

* WINDS...Southwest decreasing to 10 to 20 mph overnight for most
  areas this evening. Wind increasing again after 7 AM MST Monday
  to 20 to 30 mph with gusts 40 to 50 mph. 

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility, particularly north of 
  Flagstaff along the Highway 89 corridor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ009>014-016-017-039-040-120315-
/O.EXP.KFGZ.WI.Y.0027.000000T0000Z-170612T0200Z/
/O.CON.KFGZ.WI.Y.0029.170612T1400Z-170613T0100Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., 
Dilkon, and Kykotsmovi
705 PM MST Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM MST MONDAY...
...WIND ADVISORY HAS EXPIRED FOR SUNDAY...

* TIMING...Strong winds again Monday from 7 AM to 6 PM MST. 

* WINDS...Southwest Winds decreasing to 10 to 20 mph overnight, 
  then increasing again to 20 to 30 mph with gusts 40 to 50 mph 
  after 7 AM MST Monday. 

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility, particularly east of 
  Flagstaff to the New Mexico border. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ008-120315-
/O.EXP.KFGZ.WI.Y.0027.000000T0000Z-170612T0200Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
705 PM MST Sun Jun 11 2017

...WIND ADVISORY HAS EXPIRED...

The winds have decreased across the mountains of Yavapai County. 

$$
192 
WWUS75 KFGZ 120324
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
824 PM MST Sun Jun 11 2017

AZZ004>007-015-121300-
/O.CON.KFGZ.WI.Y.0029.170612T1400Z-170612T2200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Western Mogollon Rim-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, 
Williams, and Munds Park
824 PM MST Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY...

* TIMING...Strong wind from 7 AM to 3 PM MST. Winds will remain 
  strong overnight tonight over the Highway 89 corridor from 
  Doney Park to Sunset Crater. 

* WINDS...Southwest 10 to 20 mph overnight for most areas this 
  evening. Wind increasing again after 7 AM MST Monday to 20 to 30
  mph with gusts 40 to 50 mph. 

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility, particularly north of 
  Flagstaff along the Highway 89 corridor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ009>014-016-017-039-040-121300-
/O.CON.KFGZ.WI.Y.0029.170612T1400Z-170613T0100Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., 
Dilkon, and Kykotsmovi
824 PM MST Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM MST MONDAY...

* TIMING...Strong winds again Monday from 7 AM to 6 PM MST.

* WINDS...Southwest Winds 10 to 20 mph overnight, then increasing
  again to 20 to 30 mph with gusts 40 to 50 mph after 7 AM MST 
  Monday. 

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility, particularly east of 
  Flagstaff to the New Mexico border. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
883 
WWUS75 KFGZ 121109
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
409 AM MST Mon Jun 12 2017

AZZ004>007-015-122200-
/O.CON.KFGZ.WI.Y.0029.170612T1400Z-170612T2200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Western Mogollon Rim-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, 
Williams, and Munds Park
409 AM MST Mon Jun 12 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
MST THIS AFTERNOON...

* TIMING...Winds will remain strong this morning over the Highway
  89 corridor from Doney Park to Sunset Crater. Strong winds will
  become more widespread after 7 am MST.

* WINDS...Southwest 20 to 30 MPH with gusts 40 to 50 MPH.

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility, particularly north of 
  Flagstaff along the Highway 89 corridor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ009>014-016-017-039-040-130100-
/O.CON.KFGZ.WI.Y.0029.170612T1400Z-170613T0100Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., 
Dilkon, and Kykotsmovi
409 AM MST Mon Jun 12 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM
MST THIS EVENING...

* TIMING...Strong winds from 7 AM to 6 PM MST.

* WINDS...Southwest becoming 20 to 30 MPH with gusts to 45 MPH. 

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility, particularly east of 
  Flagstaff to the New Mexico border. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
030 
WWUS75 KFGZ 121645
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
945 AM MST Mon Jun 12 2017

AZZ004>007-015-122200-
/O.CON.KFGZ.WI.Y.0029.000000T0000Z-170612T2200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Western Mogollon Rim-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, 
Williams, and Munds Park
945 AM MST Mon Jun 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

* TIMING...Winds will increase through the morning and remain
  strong through mid afternoon. Wind speeds will gradually
  decrease by late afternoon and evening.
 
* WINDS...Southwest 20 to 30 MPH with gusts 40 to 50 MPH.

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility, particularly north of 
  Flagstaff along the Highway 89 corridor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ009>014-016-017-039-040-130100-
/O.CON.KFGZ.WI.Y.0029.000000T0000Z-170613T0100Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., 
Dilkon, and Kykotsmovi
945 AM MST Mon Jun 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...Strong winds will continue through early this evening.

* WINDS...Southwest wind increasing to 20 to 30 MPH with gusts to
  40 to 50 MPH.

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility, particularly east of 
  Flagstaff to the New Mexico border. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
468 
WWUS75 KFGZ 122201
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
301 PM MST Mon Jun 12 2017

AZZ004>007-015-122315-
/O.EXP.KFGZ.WI.Y.0029.000000T0000Z-170612T2200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Western Mogollon Rim-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, 
Williams, and Munds Park
301 PM MST Mon Jun 12 2017

...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

Winds across central and western Coconino County, including Flagstaff
and the Grand Canyon, will gradually decrease late this afternoon
and evening. Light winds are expected by mid to late evening.

$$

AZZ009>014-016-017-039-040-130100-
/O.CON.KFGZ.WI.Y.0029.000000T0000Z-170613T0100Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., 
Dilkon, and Kykotsmovi
301 PM MST Mon Jun 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...Strong winds will continue through early this evening.

* WINDS...Southwest wind increasing to 20 to 30 MPH with gusts 
  to 40 to 50 MPH. 

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility, particularly east of 
  Flagstaff to the New Mexico border. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
882 
WWUS75 KFGZ 122340
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
440 PM MST Mon Jun 12 2017

AZZ009>014-016-017-039-040-130100-
/O.CON.KFGZ.WI.Y.0029.000000T0000Z-170613T0100Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., 
Dilkon, and Kykotsmovi
440 PM MST Mon Jun 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...Strong winds will continue through early this evening.

* WINDS...Southwest wind increasing to 20 to 30 MPH with gusts 
  to 40 to 50 MPH. 

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility, particularly east of 
  Flagstaff to the New Mexico border. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
077 
WWUS75 KFGZ 130059
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
559 PM MST Mon Jun 12 2017

AZZ009>014-016-017-039-040-130200-
/O.EXP.KFGZ.WI.Y.0029.000000T0000Z-170613T0100Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., 
Dilkon, and Kykotsmovi
559 PM MST Mon Jun 12 2017

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

The wind across northern Arizona has decreased below advisory
levels this evening. Breezes will continue until after dark and
then diminish. Be ready for a chilly night!


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 11, 9:59 AM MST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 11, 9:59 AM MST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
959 AM MST Sun Jun 11 2017

.SYNOPSIS...Expect strong afternoon winds through Monday as a cold
front approaches northern Arizona. Temperatures will be below
normal, with freezing temperatures forecast in the mountains
Tuesday morning. Starting Tuesday afternoon, a return to warmer
temperatures with much lighter wind is in the forecast. Some of
the warmest temperatures of the season so far are possible by late
in the week.

&&

.UPDATE...Low pressure is centered over northern California this
morning, with winds increasing over northern Arizona as a result.
Today's Wind Advisory is on track and we will likely issue another
one for Monday, starting in the early morning hours as winds aloft
are peaking just ahead of the cold front. Current forecasts are in
good shape with no morning updates needed.

&&

.PREV DISCUSSION /431 AM MST/...An unseasonably strong low
pressure system for early June is making its way from the Pacific
northwest into northern California this morning. This low will
continue to drop south through California today and will then head
northeast across the Great Basin on Monday pushing a cold front
through Arizona. The low dropping south with increase pressure
gradients across Arizona leading to strong and gusty southwest
winds across much of the area this afternoon with gusts of 40-50
MPH. A Wind Advisory remains in effect through this evening. The
winds will combine with low humidity to produce critical fire
weather across northeastern Arizona and a Red Flag Warning
remains in effect for this area.

The cold front will move west to east through the area Monday.
Southwest winds will remain elevated ahead of the front across
eastern Arizona with gusts to 45 mph. Another Wind Advisory is
likely for Monday afternoon generally from Flagstaff east.
Temperatures will be about 10 degrees cooler on Monday, but much
drier air filtering in will keep humidities in critical fire
weather thresholds for portions of the area where Red Flag
Warnings remain in effect. Cold temperatures will follow for
Monday night/Tuesday morning when clear skies and calm winds under
the post-frontal dry air mass will allow overnight temperatures
to drop significantly. Freezing temperatures are forecast in the
high country along the North and South Rims of the Grand Canyon
southward through Flagstaff.

A more mild westerly flow develops by Tuesday afternoon and
continues through the work week delivering dry weather and warmer
temperatures. Temperatures will become more of a concern by Friday
into next weekend when high pressure is forecast to bring much
warmer weather. Our heat sensitive lower elevation areas of the
Grand Canyon and Yavapai County could easily see 105+ F
temperatures.

&&

.AVIATION...For the 18Z package...VFR conditions will prevail across
northern Arizona over the next 24 hours. Smoke from area fires may
affect flight paths through the period.

Expect south-southwest winds 20-30 kts gusting to 40 kts along and
north of the Mogollon Rim through 04Z Monday. After 04Z, expect
south-southwest winds from 10-20 kts, although very strong winds
will persist through the overnight hours at locations immediately
northeast of high terrain features. Another round of strong winds is
forecast after 15Z Monday. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Critical fire weather conditions will persist across
much of northern Arizona through Monday as a low pressure system
impacts the region. Southwest winds on Sunday will gradually shift
to the west behind a dry cold front forecast to cross the district
on Monday. Red Flag Warnings remain in effect across much of the
area.

Tuesday through Thursday...Expect little to no smoke dispersion
Tuesday morning due to a strong surface inversion. Very dry air and
lighter winds will persist over the northland through the week.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning until 7 PM MST
Monday FOR AZZ106-109>114-139- 140.

Wind Advisory until 7 PM MST this evening FOR AZZ004>017-039-040.

Red Flag Warning until 7 PM MST this evening FOR AZZ105-117.

Red Flag Warning from noon to 7 PM MST Monday FOR AZZ107-115.

&&

PUBLIC...JJ/MCT
AVIATION...RR
FIRE WEATHER...Suk

For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, Jun 11, 4:36 AM MST, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Flagstaff AZ
436 AM MST Sun Jun 11 2017

AZZ004>018-037>040-120715-
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Northern Gila County-Yavapai County Valleys and Basins-
Oak Creek and Sycamore Canyons-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
436 AM MST Sun Jun 11 2017

This hazardous weather outlook is for Apache...Coconino...
Northern Gila...Navajo...and Yavapai Counties in Northern
Arizona.

.DAY ONE...Today and Tonight

Gusty southwest winds will continue today, and a Red Flag Warning
and Wind Advisory are in effect for portions of northern Arizona.
Please consult these products or your site-specific forecast for
additional details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Windy conditions will persist into Monday with the approach and
passage of a cold front. A Red Flag Warning will continue for much
of the area on Monday with additional Wind Advisories likely.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

Nearby

Wind Advisories in Arizona, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.